Alert archive / Maine / Wind Advisories in 2005
Wind Advisory 1, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Oct 9, 2005, 9:43 AM EDT for Hancock County, Washington County, Maine. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2005, 9:43 AM EDT (13:43 UTC)
- Expired
- Oct 9, 2005, 2:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 1.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 389 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 539 m²/s²
- 0-3 km storm-relative helicity
- 952 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 091343 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 943 AM EDT SUN OCT 9 2005 ...WINDY CONDITIONS ARE EXPECTED THROUGH EARLY AFTERNOON... .A WAVE OF LOW PRESSURE MOVING NORTHEAST ALONG A FRONTAL BOUNDARY OFF THE MAINE COAST IS EXPECTED TO BRING SOME WINDY CONDITIONS TO COASTAL DOWNEAST MAINE THROUGH EARLY THIS AFTERNOON. MEZ029-030-091800- /X.NEW.KCAR.WI.Y.0001.051009T1343Z-051009T1800Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 943 AM EDT SUN OCT 9 2005 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. NORTHEAST WINDS ARE EXPECTED TO RANGE FROM 25 TO 35 MPH THROUGH EARLY AFTERNOON WITH SOME GUSTS OVER 40 MPH EXPECTED. THE HIGHEST WINDS AREA EXPECTED TO BE ALONG THE IMMEDIATE COAST AND THE OUTER ISLANDS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DUDA
1 follow-up statement
000 WWUS71 KCAR 091802 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 202 PM EDT SUN OCT 9 2005 MEZ029-030-091915- /X.EXP.KCAR.WI.Y.0001.000000T0000Z-051009T1800Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 202 PM EDT SUN OCT 9 2005 ...WIND ADVISORY HAS EXPIRED... WINDS ALONG THE DOWNEAST COAST HAVE DECREASED AND THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHEAST WINDS AT 15 TO 25 MPH WILL CONTINUE FOR THE REST OF THE AFTERNOON. $$ DUDA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Oct 9, 3:33 AM EDT, 6 hours 10 minutes earlier.
Area forecast discussion, Oct 9, 3:33 AM EDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE CARIBOU ME 333 AM EDT SUN OCT 9 2005 .SYNOPSIS...LOW PRESSURE TRACKING ALONG A STALLED FRONT WILL BRING RAIN HEAVY AT TIMES MAINLY TO CENTRAL AND DOWNEAST MAINE TODAY INTO EARLY MONDAY. ANOTHER WAVE OF LOW PRESSURE WILL BRING MORE RAIN MAINLY TO CENTRAL AND DOWNEAST AREAS MONDAY NIGHT. HIGH PRESSURE BUILDING INTO NORTHERN NEW ENGLAND WILL PROVIDE DRY AND SEASONABLE CONDITIONS TO THE REGION LATER TUESDAY AND WEDNESDAY. && .SHORT TERM (TODAY THROUGH MONDAY)... NEXT LOW PRESSURE WILL MOVE THROUGH THE GULF OF MAINE TODAY WITH MORE HEAVY RAINFALL FOR DOWNEAST SECTIONS. EXPECT RAINFALL AMOUNTS OF 2 TO 4 INCHES TODAY OVER DOWNEAST WITH AROUND AN INCH FOR CENTRAL MAINE. WILL CONTINUE FLOOD WARNING FOR SMALLER STREAMS AND BROOKS ACROSS DOWNEAST BUT THE MAJOR RIVERS SHOULD STAY WITHIN THEIR BANKS. HIGH PRESSURE TO OUR NORTH WILL KEEP MAINLY DRY CONDITIONS ACROSS NORTHERN SECTIONS ALTHOUGH CLOUDY AND COOL. RAIN LINE WILL BE JUST NORTH OF HOULTON. LOW PRESSURE WILL MOVE INTO THE CANADIAN MARITIMES TONIGHT WITH RAIN ENDING OVER THE REGION. UPPER DRY SLOT MOVES ACROSS THE STATE ON TUESDAY AS UPPER RIDGE BUILDS OVER NEW ENGLAND. THIS WILL SUPPRESS ANY SHOWER ACTIVITY FOR MONDAY BUT PLENTY OF LOW LEVEL MOISTURE WILL KEEP SKIES CLOUDY OVER THE FORECAST AREA. && .LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... HAVE FOLLOWED THE LATEST GFS/CANADIAN GLOBAL/ECMWF WHICH AGREE ON TAKING WEAK WAVE ALONG STALLED FRONT/INVERTED TROUGH INTO THE MARITIMES MONDAY NIGHT INTO EARLY TUESDAY. THIS SYSTEM WILL AGAIN FOCUS ANY SIGNIFICANT RAINFALL TO MAINLY THE CENTRAL AND DOWNEAST AREAS. ANOTHER WAVE FORMING ALONG THE MID ATLANTIC COAST IS EXPECTED TO BE HELD AT BAY OFF THE SOUTHERN NEW ENGLAND COAST AS STRONG CANADIAN HIGH PRESSURE BUILDS ACROSS THE GASPE PENINSULA AND INTO NORTHERN NEW ENGLAND DURING TUESDAY THROUGH WEDNESDAY. THIS WILL PROVIDE DRY AND MORE SEASONABLE TEMPERATURES THROUGH THE MID WEEK PERIOD. LONG RANGE MODELS DIFFER WITH REGARD TO THE DEEP OCEAN STORM AS PER THE GFS AT THE END OF THE WEEK. THE GFS APPEARS TO BE THE ODD MODEL OUT WHICH MAY BE ACTING ON MORE AMPLIFIED TROUGH APPROACHING FROM THE GREAT LAKES AS PER LATEST PMDHPD DISCUSSION. && .AVIATION...MVFR CEILING TODAY OVER THE AREA WITH IFR CONDITIONS AT TIMES IN HEAVIER RAINFALL AT KBGR. && .MARINE... LOW PRESSURE MOVING THROUGH THE GULF OF MAINE WILL KEEP NE WINDS AROUND 25 KTS AND SEAS ABOVE 5 FT TODAY. AS LOW PRESSURE MOVE EAST OF THE WATER LATE TONIGHT WINDS WILL DROP BELOW SCA CRITERIA BUT SEAS WILL BE SLOW TO SUBSIDE. LONG TERM: EXPECT SEAS TO GRADUALLY SUBSIDE AS WAVE OF LOW PRESSURE LIFTS INTO THE MARITIMES AND IS REPLACED WITH WEAK SURFACE GRADIENT MONDAY NIGHT. HIGH PRESSURE BUILDING SOUTH FROM QUEBEC PROVINCE WILL PUSH SURFACE GRADIENT SOUTH OF THE WATERS WEDNESDAY INTO EARLY THURSDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ050 UNTIL 6 AM MONDAY. && SHORT TERM/MARINE...FOSTER LONG TERM/MARINE...FITZSIMMONS AVIATION...FOSTER/FITZSIMMONS
Hazardous weather outlook, Oct 9, 4:20 AM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 420 AM EDT SUN OCT 9 2005 ANZ050-MEZ001>006-010-011-015>017-029>032-100830- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 420 AM EDT SUN OCT 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN PISCATAQUIS... SOUTHERN PENOBSCOT...INTERIOR AND COASTAL HANCOCK AND CENTRAL AND SOUTHERN WASHINGTON COUNTIES. PLEASE REFER TO THE PRODUCTS /PWMFLWCAR AND PWMFLSCAR/ FOR FLOOD WARNING AND FOLLOW-UP INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS...AMATEUR RADIO OPERATORS AND LAW ENFORCEMENT PERSONNEL ARE ASKED TO REPORT RAINFALL AMOUNTS AND ANY OBSERVED FLOODING ESPECIALLY THROUGH CENTRAL AND DOWNEAST MAINE TO THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE. FITZSIMMONS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.